MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSEAL535RH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t94d85.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The device was received with the top of the i-blade fractured and slightly lifted and the upper jaw detached not returned.In addition, the electrode ceramic was no separation as reported.The device was connected to the generator and it was recognized.Because the i blade was damaged not all functional testing could be performed with the generator.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.It should be noted that product failure is multifactorial.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information was requested, and the following was obtained: what part of the device is the ¿tip¿? did the electrode ceramic separate or break off? did the i blade get damaged or break off? is the jaw damaged but not broken off? is the top jaw loose but not detached? is the top jaw ptc material damaged? is the black ptc in the upper jaw detached? is the top jaw broken off the of the device? was the missing piece retrieved from the patient? what efforts were made to locate the missing piece? answer = customer didn¿t include any additional information in the official report sent to us.I followed up and wasn¿t able to find the answers to the questions below.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic sigmoid colectomy the tip of the device fell off into the patient.The procedure was completed with a like device with no patient consequences.No additional information.

Brand Name
ENSEAL 5MM ROUND TIP 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11372644
Report Number3005075853-2021-01071
Device Sequence Number3774418
Product Code GEI
UDI-Device Identifier10705036000044
UDI-Public10705036000044
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberNSEAL535RH
Device Catalogue NumberNSEAL535RH
Device Lot NumberT94D85
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR